I was just prescribed Resperidone initial 0.25 dosage but I have also just made the best decision in my life to to the Insanity program to get from 160 (overweight for my age/height) to the healthy weight of 130-135. I am terrified that this medication will throw that down the drain. If anyone is on this medication, especially a higher dosage, did you gain any weight? how much? And has anyone counteracted this effect? and how? I will be devastated if all my hard work is gone just because of a medication if they decide to increase my dosage. Right now, my doctor said that I should not have any side effects with my initial dose of 0.25 mg but I am to scared to weigh myself because I know if I have gained weight then I am afraid that I will fall back into my anorexic ways that I really do not want to happen at all. Has anyone overcome this side effect of Resperidone?
8 Dec 2012
notcrazy_psychotic, Hello, I certainly understand your concern with this matter. I had always been 125 in my 20,s and early 30,s. then I went up to 134-140 and it stayed there, which for my height was a pretty good weight. I have a chronic back condition, and osteoarthritis in both knees, but they got really bad when I became pregnant at 36. It was difficult to exercise, and I gained more weight than I care to mention. The pregnancy made my back hurt so bad I couldn't exercise, and then they had to do an emergency c-section. The pregnancy did havic on my body, as to other medical condition's. I'm 42 now. My little boy is 5. I stuggle and struggle with my weight gain, and trying to get it off.
I'm not obese, or anything like that, but the dr.s say it would do good to exercise, if I could, and get some weight down, for my back and knees.I eat right, and sometimes eat very little. I too, stuggled with anorexia in my late 20,s and I looked fine. I even tried a high dose of prescription weight loss pills after the pregnancy a couple of yr.s ago, and couldn't lose any. So I understand how you feel about losing the weight and not wanting to gain it back. But I also understand needing the medication for mental health problems. Espesially if your state of mind is out of control. It may not do this for everyone, because everyone is different, and sometimes people have to try different meds until they find one that works for them. In my opinion. Resperidone did make me gain a few pounds so I talked to my psych doctor and told him I absolute couldn't gain more weight, due to my back. But I will make it clear that it may not do that to everybody. He changed it to a newer medication, that he quote said..Was more prone to not gain weight, which is called Invega. It's expensive, but if you talk to your doctor, most of them have voucher cards for it so you don't have to pay as much. So far, my weight has remained the same. I'm certainly not telling you to stop what you are on and take the one I am on. I'm saying to talk to your doctor, as kaismama said, and have a very strong conversation with him about the situation, and I would weigh myself too, or you won't know if you've gained weiht or not. I wish you the very best of luck, and hope you find a good outcome no matter what it is. Sometimes it can be a catch 22. And soo frusturating. But you don't need to take nothing if you mentally need it. A few pounds is better than an awful mental state. Believe me on that one. May you have a great weekend and bless you. Take care, Ruthie
9 Dec 2012
Hi, I have taken several anti psychotic meds, and find that Risperdal has the least weight gain side effects. It's better that a lot of other drugs which will cause 25 pound weight increase, even when on a dirt. Stck to your diet, eat healthy and low fat foods. If you lower the dose of the Risperdal, the better. Nobody should take more that 5mg of Risperdal it can cause tardive diskaanesia at a higher dose. Try asking him/her to lower it. Hope that helps.
- Risperdal Information for Consumers
- Risperdal Information for Healthcare Professionals (includes dosage details)
- Side Effects of Risperdal (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
We were prescribed this medication for aggression and severe outburstsand extreme anxiety, this improved but I dont want him to become reliant on it. ...
2 answers • 1 Jan 2011
Wondering if taking Metamorfin lessens the chance of getting diabetes in addition to curbing your weight?
4 answers • 24 Jan 2011
Starting out at 1mg. Thanks!
4 answers • 30 Sep 2013
It seems that every drug I've taken for my panic disorder and bipolar disorder cause weight gain. I took a "medication vacation" for a ...
5 answers • 5 Apr 2015
The Psychiatrist who put me on Latuda originally told me it didn't cause weight gain but since then I've heard it has. What's your ...
6 answers • 25 Oct 2015